Prednisone and facial hair

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lynn27
Regular Member


Date Joined May 2005
Total Posts : 351
   Posted 9/6/2009 9:46 AM (GMT -6)   
Hi....I am on prednisone and 37 weeks pregnant. I have been on prednisone now...tapering for about 3 months. I will be staying on 20mg for the remainder of my preganancy and i am thinking some time after also. I have the moon face...which isn't too bad i can kind of blame that on the pregnancy...but i have been getting more and more facial hair. And it is making me so self conscious and depressed. Never mind having so many emotions from the pregnancy itself i am also having the mood swings from the prednisone. Has anyone had this side effect from the prednisone and will it go away after i get off the med??? Any ideas on what to do in the meantime??? Thank you!!!
Ulcerative colitis (whole colon)
since 2002
 Feeling well....as normal as we can I guess!
 
 
  • 6MP 50mg daily
  • Rowasa enemas when needed 
  • Flinstone vitamins
  • Asacol 3 pills 3 times a day


tums
Regular Member


Date Joined Apr 2008
Total Posts : 128
   Posted 9/6/2009 10:08 AM (GMT -6)   
Yes I definately get this.  I kind of get a downey hair on my cheeks which no-one else notices but I do.  I also get some more hair on my upper lip but get that waxed right off. 
 
I have also noticed in the past that I get more hair growth all over my body although again this is not noticeable to anyone else, at least everyone says they don't notice it they are probably calling me wolf girl behind closed doors lol!
 
Don't worry it all disappears after you come off the steroids, it has for me anyway.
33 year old female
UC diagnosed 2001
Asacol 6 per day
Azathioprine 100mg started 4/08
 


Judy2
Forum Moderator


Date Joined Mar 2003
Total Posts : 9471
   Posted 9/6/2009 10:47 AM (GMT -6)   
In my case, the hair growth seemed to move from my head and legs to my face and arms. I was monkey girl for a while.

The hair will stay as long as you're on the Pred, and for a bit after. Waxing is a good option for removing it.
Judy
 Ulcerative colitis forum co-moderator
 
Moderate to severe left-sided UC diagnosed 2001. Flared for 5 years, finally in remission with Remicade since March 2006. Colazal,  Remicade, Nature's Way Primadophilus Reuteri.
Avascular necrosis in both shoulders is  my "forever" gift from steroids.
Chronic joint/connective tissue/muscle pain; TKR 05/09 
"My life is an ongoing medical adventure"
 


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5507
   Posted 9/6/2009 11:30 AM (GMT -6)   
     I get the downy hair that tums describes on my cheeks and chin.  I didn't notice it much but my daughter put her hair removal stuff on my upper lip (beginning to grow a mustache..lol) and she noticed the downy hair.  Funny that when I went through the change of life the hair under my arms stopped growing and still doesn't grow with the prednisone.  Where we don't want the hair..it appears.
 
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008 for ten days.
Remission Nov 08 thru May of 09.
Slowly coming out of flare.  Meds: Colazal (6 per day), prednisone 10 mgm and tapering weekly, Cort enema nightly, Canasa in morning, Benicar 20 mg for BP, flaxseed oil 3 x a day, fishoil 2 x a day, probiotic 3 x a day, calcium with D 1x a day and multivitamin.
Doctor had me on 100 mgm of 6MP which drastically lowered my white count.  Now off the 6MP pending results of repeat white count. UGH.


Mamas Boys
Veteran Member


Date Joined Oct 2005
Total Posts : 1460
   Posted 9/7/2009 8:31 AM (GMT -6)   
Definitely had the mustache going on.  It was horrible.  But I waxed it off and that was that.  It did not grow back once I stopped the pred.

Mamas Boys
Colazal, Azathioprine, Remicade
Culturelle, MultiVitamin, Folic Acid, Viactiv
Status: Remission!!


Nutz
Regular Member


Date Joined Jul 2009
Total Posts : 149
   Posted 9/8/2009 11:44 PM (GMT -6)   
Yeah, the facial hair is pretty typical for me too. It took a few months to go away after I got off of the Prednisone. I did wax it off my face though which may be a reason why it took longer to go away for good. I have dark hair and it showed up nice and clear so I didn't have any other options but to wax. Back on Prednisone now, and it's back- can't wait to get off of this stuff! What bothers me even more, or just as much, is all of the acne that I get from Prednisone. I normally have good skin but the Prednisone makes me feel like I'm going through puberty all over again!
Nutz
Diagnosed with Ulcerative Proctitis 1999, changed to Ulcerative Colitis 2002.  Currently taking 6MP 50mg, Prednisone 30mg, Lialda 2 tabs/day, Colocort enemas, Canasa suppositories


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 18008
   Posted 9/9/2009 12:13 AM (GMT -6)   
Pregnancy can also cause facial hair for some women, regardless if it's from pred or pregnancy (or even the combination of both) it will disappear eventually.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 23, 2014 8:02 AM (GMT -6)
There are a total of 2,249,169 posts in 250,197 threads.
View Active Threads


Who's Online
This forum has 157448 registered members. Please welcome our newest member, Fighting this alone again.
350 Guest(s), 24 Registered Member(s) are currently online.  Details
redheadskier, pouchlife, MarieLS, Proxy, Startech, Doluska, PeterDisAbelard., suebear, garylouisville, malaika, pharcyder, cold, atoska, Larasmom, PrayingForAMiracle, Fronton, lesweet1971, Hibee, TooMuchAnxiety, LiamsGram, WAORGANY, Char999, bjsporty, Sonny3


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer